Nebraska, 2012Strong Wind in Nebraska, April 27, 2012
April 27, 2012 · NWS OAX · 1 event in 1 county or zone
Strong east to southeast winds developed as high pressure over the Great Lakes region was replaced by low pressure that pressed east of the Rocky Mountains. The strong winds caused isolated wind damage north of Omaha.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong east to southeast winds developed as high pressure over the Great Lakes region was replaced by low pressure that pressed east of the Rocky Mountains. The strong winds caused isolated wind damage north of Omaha.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 27, 5:28 AM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 27, 5:28 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
628 AM CDT FRI APR 27 2012
.AVIATION...
12Z TAFS FOR KOMA...KLNK...AND KOFK.
DETERIORATING CONDITIONS ARE EXPECTED AT ALL SITES. EAST WINDS
WILL INCREASE THROUGH THE MORNING AND AFTERNOON...WITH SPEEDS
REACHING 20-25KT AND GUSTS REACHING 30-35KT. SPEEDS WILL DECREASE
BELOW 10KT AROUND MIDNIGHT AS TROUGH PASSES THROUGH...WITH
DIRECTION BACKING FROM EASTERLY TO NORTHWESTERLY. CIGS WILL
DECLINE THROUGH THE DAY AS WELL...REACHING MVFR LATER THIS
AFTERNOON AS BULK OF PRECIP OVERSPREADS THE AREA...AND CRASHING
THIS EVENING TO AT LEAST IFR. HAVE INDICATED RAIN BEGINNING AROUND
MIDDAY AT ALL SITES...WITH EARLIEST TIMING AT KLNK AND LATEST AT
KOMA. RAIN SHOULD END AROUND 06-09Z AT ALL SITES. WITH INSTABILITY
WEAK AT BEST IN THE AREA...KEPT THUNDER MENTION OUT OF TAFS. IF
INSTABILITY SLIPS A LITTLE FURTHER NORTH THAN CURRENT FORECASTS
INDICATE...COULD SEE LIGHTNING NEAR KLNK...BUT THOUGHT RISK WAS
TOO LOW TO MENTION.
MAYES
&&
.PREV DISCUSSION... /ISSUED 342 AM CDT FRI APR 27 2012/
DISCUSSION...
MAIN FORECAST CONCERN IS COMPACT UPPER LEVEL LOW CURRENTLY OVER
ERN CO AND ITS EFFECT ON THE FA OVER THE NEXT 30 HOURS.
AN INITIAL BATCH OF MID LEVEL CLOUDS AND A FEW LIGHT SHOWERS HAVE
PUSHED MAINLY E OF THE FA THIS MORNING AND WE ARE IN BETWEEN
THAT...AND A LARGER AREA OF SHOWERS OFF TO THE WEST ASSOCIATED
WITH THE UPPER LEVEL SYSTEM. THIS AREA WILL STEADILY MOVE TOWARD
THE E THIS MORNING AS THE LOW LEVEL JET INCREASES AHEAD OF THE
SYSTEM ALLOWING FOR STRONG ISENTROPIC ON THE 295 AND 300 K SFC'S.
ONLY REAL CHANGE TO THE FORECAST WAS TO SLOW THE EWD PROGRESSION
OF THE RAIN SHIELD SOME...ESPECIALLY IN WRN IA WHERE THE RAIN MAY
NOT MAKE IT UNTIL EARLY AFTN. OTHERWISE WE SHOULD SEE OCCASIONAL
SHOWERS THRU THE AFTN WITH INCREASING DIV-Q IN THE LEFT EXIT
REGION OF A STRONG 300 MB JET MOVING THRU CNTRL KS LEADING TO
ADDITIONAL FORCING FOR ASCENT WITH THE ISENTROPIC LIFT. POINT
FORECAST SOUNDING...AS WELL AS MODEL STABILITY PROGGS INDC SOME
THUNDER IS POSSIBLE IN THE SOUTH GIVEN THE LAPSE RATES AND WE WILL
CONT THE THUNDER MENTION THERE. AS THE MID-LEVEL DRY SLOT WORKS
THRU NE KS INTO NW MO LATE THIS AFTN AND INTO THE EARLY EVNG HOURS
A LITTLE STEEPER MID LEVEL LAPSE RATES OVER-SPREAD SE NEB INTO NW
MO...AND THIS MAY BE A PERIOD /I.E. 22-03Z/ WHERE A STRONGER
ELEVATED STORM MAY BE POSSIBLE WITH A BIT OF SMALL HAIL.
OTHERWISE THE RAIN SHIELD ON THE LEADING EDGE OF THE STRONG DPVA
WILL CONT TO MOVE FM W TO E ACRS THE FA THIS EVNG ENDING IN THE
W/SW BY MID EVNG AND ALNG THE RIVER JUST AFTER MIDNIGHT...AND IN
W-CNTRL IA ARND 3 AM.
RELATIVELY QUIET WEATHER WILL THEN SET IN FOR THE FA FOR THE
PERIOD SAT THROUGH MON WITH THE MAIN MOISTURE/INSTABILITY OFF TO
OUR SOUTH. THE MOISTURE STARTS TO MAKE A RETURN TOWARD THE AREA
ON MON NIGHT...BUT ESPECIALLY ON TUE/WED AND WE WILL CONT WITH THE
CHC OF SHOWERS/STORMS AT THAT TIME WITH DRY CONDS RETURNING FOR
THU. WE SHOULD GENERALLY SEE A WARMING TREND STARTING ON SAT INTO
THE EXTENDED...WITH TMPS RETURNING TO ABOVE NORMAL BY MON AND
CONTG THRU THU.
BOUSTEAD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Apr 27, 9:57 AM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1057 AM CDT FRI APR 27 2012
NEZ050-065-078-088-272200-
BUTLER-JEFFERSON-SALINE-SEWARD-
1057 AM CDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING. SOME STORMS MAY CONTAIN SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
NEZ011-016-017-030>032-042-043-272200-
ANTELOPE-BOONE-COLFAX-KNOX-MADISON-PIERCE-PLATTE-STANTON-
1057 AM CDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
SOUTHEAST WINDS GUSTING 30 TO 40 MPH ARE EXPECTED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
IAZ043-055-056-NEZ012-015-018-033-034-044-045-272200-
BURT-CEDAR-CUMING-DODGE-HARRISON IA-MONONA IA-SHELBY IA-THURSTON-
WASHINGTON-WAYNE-
1057 AM CDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST-CENTRAL
IOWA AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 5 PM.
SOUTHEAST WINDS GUSTING AROUND 45 MPH WILL PERSIST THROUGH THIS
AFTERNOON. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR LIGHT
WEIGHT AND HIGH PROFILE VEHICLES...AND ESPECIALLY FOR MOTORCYCLES.
EXTRA CAUTION IS ADVISED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
IAZ069-079-080-090-091-NEZ051>053-066>068-089>093-272200-
CASS-DOUGLAS-FREMONT IA-GAGE-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SARPY-SAUNDERS-
1057 AM CDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST-CENTRAL AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 5 PM.
SOUTHEAST WINDS GUSTING AROUND 45 MPH WILL PERSIST THROUGH THIS
AFTERNOON. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR LIGHT
WEIGHT AND HIGH PROFILE VEHICLES...AND ESPECIALLY FOR MOTORCYCLES.
EXTRA CAUTION IS ADVISED.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING. SOME STORMS MAY CONTAIN SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Strong Wind, Burt
- When
- April 27, 11:00 AM CST to 12:00 PM CST
- Where
- Burt forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Strong east to southeast winds developed over the area during the morning and afternoon of April 27. The strong winds blew part of the roof off of a local business near Tekamah. Winds were measured at around 45 mph by the Asos near Tekamah.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, April 27, 20128 injured · $1.1 million · EF2 · 6 events
- Frost and Freeze in Michigan, April 27 to 29, 2012$100 million · 7 events
- Frost and Freeze in Michigan, April 27, 2012$21 million · 16 events
- Tornado and Hail in Kansas, April 27, 2012$1.1 million · EF0 · 9 events
- Frost and Freeze in New York, April 27 to 30, 201269 events
- Tornado and Flash Flooding in Missouri, April 27 to 30, 2012$10,000 · EF0 · 26 events
- Hail and Damaging Winds in South Carolina, April 27, 2012$21,000 · 1 in hail · 9 events
- Tornadoes and Hail in Kansas, April 27, 2012$2,000 · EF0 · 23 events
- High Wind in Wyoming, April 27, 201253 kt wind · 22 events
- Frost and Freeze in New York, April 27 to 28, 201217 events
- Hail in North Carolina, April 27 to 30, 20122 in hail · 12 events
- Hail and Damaging Winds in South Carolina, April 27, 20122 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369904.